| Model Number |
APB-4-10-3D-SS |
| Medical Device Problem Codes |
Therapy Delivered to Incorrect Body Area (1508); Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/27/2024
Type of Reportable Event
Malfunction
Event or Problem Description
Medtronic received a report that axium coil premature detachment occurred.The patient was undergoing surgery for treatment of a saccular, unruptured aneurysm in the communicating artery segment with a max d iameter of 6.2 mm and a 4 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was normal.It was reported that early detachment of the axium coil occurred during implantation.The reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).No patient symptoms or further complications were reported as a result of this event.
Event or Problem Description
Additional information was received stating that the cause of the premature detachment was not determined.There were no detachment attempts with the instant detacher or manual method made.There was no kink/damage observed to the pushwire.The axium coil was removed from the patient.The catheter model was an echelon10.A total of 1 spring coil was implanted before and after the malfunctioned coil.The coil was not implanted in the intended location.No medical/surgical intervention was required due to coil implantation at an unintended location.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
H3:equipment used: vis (m-78210), 203cm ruler (m-83361) document used: n/a as found condition (condition of returned device): an axium prime coil was returned for analysis within a shipping box; within a sealed biohazard pouch; within an opened axium prime coil inner pouch and within a dispenser track.Visual inspection/damage location details: no damages or irregularities were found with the introducer sheath.The actuator interface was securely attached to the coupler tube.No evidence of mechanical detachment using an instant detacher was found at this location.The break indicator was found intact.This is indicative that a manual detachment was not performed.No bends or kinks were found with the axium coil pushwire.The shield coil was found intact.The implant coil found to be broken and returned.The implant coil was found stretched and damaged.No other anomalies were observed.Testing/analysis (including sem reports): n/a.Conclusion: based on the analysis performed, the customers report of ¿premature detachment¿ was unable to be confirmed as the pushwire was returned with the implant coil broken and not detached.Possible causes for implant break are coil not retracted in a one-to-one motion with the implant pusher during repositioning, or user advances the coil against resistance.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.